My eyes are already brown, and I was wondering if Latisse will darken brown eyes???
Will Latisse Darken my Already Brown Eyes?
Doctor Answers (3)
Latisse Has Not Darkened Eye Color
Latisse is a prescription-only solution that has been scientifically proven to stimulate the growth of eyelashes. There is no evidence to suggest that Latisse will change your eye color. The eye is exposed to a very small amount of Latisse even when it is properly applied as directed to the upper eyelid margin using the supplied applicator. This has been demonstrated by applying a colored dye to the eyelid margin and watching its migration. Over two million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation issues. Side effects from the initial studies showed less than 4 percent of people experienced redness, irritation and itching of the upper eyelid, which was reversed upon discontinuation. The irritation can sometimes lead to darkening of the skin on the upper eyelid where the Latisse has been applied. This can actually be a good thing if you use eyeliner.
Will Latisse Darken Eyes?
Latisse has not been shown to darken a patients iris, whether it is light or dark. Latisse is used on the eyelashes and, of course, a little bit gets in the eye. The most significant thing I have seen with the product getting in the eye is a slight redness and irritation, which is temporary. The parent drug of Latisse, a glaucoma drop called Lumigan, has been shown to darken the iris of some patients, but they are using a significantly higher dose and it is placed directly in the eye. I have never seen anything with Latisse to be concerned about.
Web reference: http://www.kameen.com
Can't get darker then brown
Latisse has never been reported to darken the iris. The formulation of the same drug used for glaucoma called Lumigen has a reported %1.5 risk of turning a light eye darker. This drug is meant to be dropped directly in the eye unlike Latisse. This could be the reason it has not been seen.
If your eyes are already brown that can't get much darker and I would not worry about this small risk.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.